MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The maude event report did not include any contact information for the patient; therefore no attempts for additional information can be made at this time.Based on the limited information that has been provided to date, we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged.Should additional information be provided, a supplemental mdr will be submitted.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions for use as a possible complication.Additionally, the warning section states, "to prevent recurrences when repairing hernias, it is recommended that the prosthesis be large enough to extend to at least 3 to 5 cm beyond the margins of the defect." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remians implanted.
 
Event or Problem Description
The following was reported via maude event report (mw5071859): "had hernia repair.They used ventralight st mesh with echo ps positioning system.The mesh was faulty, as i now have another hernia in same place, with constant discomfort.When it rips i get terrible pain.I have been told by dr's that they will not operate on it again until it becomes life threatening.This mesh has caused so much pain and discomfort.".

Brand Name
VENTRALIGHT ST W/ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6912042
Report Number1213643-2017-00647
Device Sequence Number13617046
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694(17)150331(10)HUXC1394
Combination Product (Y/N)N
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue Number5955113
Device Lot NumberHUXC1394
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;